MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CXR; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CXR; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404012
Medical Device Problem Codes Mechanical Problem (1384); Nonstandard Device (1420); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant product udi for pump is (b)(4).Concomitant product udi for reservoir is (b)(4).The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available the cause that contributed to the reported event cannot be established.
 
Event or Problem Description
It was reported that the patient's inflatable penile prosthesis (ipp) was not working properly.During a surgical procedure, a hole was identified in the left cylinder.Both cylinders and the pump were replaced.The patient's condition following the procedure is stable.No additional information was provided.
 
Additional Manufacturer Narrative
Model number/catalog number: 72404310.Serial number: n/a.Batch/lot number: 0162998005.Model/catalog description: pump ms.Unique identifier (udi) #: (b)(4).Model number/catalog number: 72404161.Serial number: n/a.Batch/lot number: 0168157014.Model/catalog description: reservoir 65ml pc.Unique identifier (udi) #: (b)(4).Upon receipt at our quality assurance laboratory, the returned components underwent a thorough analysis.The first cylinder was subjected to microscopic inspection and leak testing.The microscopic assessment showed broken fabric threads due to fatigue at the proximal end of the cylinder.Additionally, first cylinder exhibited wear at the fold located in both the proximal end and the middle portion of the cylinder.During the leak test, the first cylinder demonstrated a bulge in the proximal end when inflated with a syringe.The second cylinder also underwent microscopic inspection and leak testing.The microscopic evaluation revealed wear at the fold in the proximal end and in the middle of the cylinder.The second cylinder passed the leak test.The pump was inspected microscopically, leak tested and functionally tested.The microscopic inspection identified scaling on the ms pump block, as well as wear and scaling on the ms pump krt.The pump passed the leak test.However, the functional test showed that the ms pump did not pass activation tests 2 and 3.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.A risk review was completed and confirmed that the events of "mechanical malfunction (leaks, incomplete inflation/ deflation, kinking)" and "device cylinder aneurysm/bulge" were defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.Based on the information available and analysis results, the clinical observation of cylinder hole/perforated was unable to be confirmed through product analysis; however, the bulge identified in the first cylinder could have caused or contributed to the reported clinical observation of device mechanical issue.Additionally, the pump not passing the functional test could affect product performance.Therefore, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description

Brand Name
AMS 700 CXR
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23928211
Report Number2124215-2025-93829
Device Sequence Number8825365
Product Code JCW
UDI-Device Identifier00878953002699
UDI-Public(01)00878953002699(17)211129(10)157553005
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/29/2021
Device Model Number72404012
Device Catalogue Number72404012
Device Lot Number0157553005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer02/13/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP: UPN: 72404310 / LOT: 0162998005; RESERVOIR: UPN: 72404161 / LOT: 0168157014
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexMale